MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGM454515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 06/15/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient medical history: open surgical repair of the ascending thoracic aorta with dacron graft approximately one month before treatment of the chronic stanford type b dissection.Additional devices implanted and/or related to this event: tgm454515/20956254, udi (b)(4), tgm454520/21538045 udi (b)(4), tgm454520/21578887 udi (b)(4).
 
Event or Problem Description
The field sales associate reported the following: on (b)(6) 2020, this patient underwent treatment for a chronic stanford type b dissection with aneurysmal degeneration and was implanted with four gore® tag® conformable thoracic stent grafts with active control system.Coiling and plugging of the false lumen was performed and a knickerbocker technique using a gore® tri-lobe balloon catheter was used to successfully place the first three devices.The physician then changed out the gore® tri-lobe balloon catheter with a 46mm coda® balloon catheter for placement of the fourth device.At this time a rupture of the false lumen was suspected, the patient underwent a blood transfusion and other adjunctive measures without success.The patient expired intraprocedural.There was no allegation of deficiency of any of the gore devices during the procedure.The cause of death is believed to be rupture of the false lumen.
 
Additional Manufacturer Narrative
H6: code 213- the review of the manufacturing paperwork verified, that these lot/serial numbers met all pre-release specifications.H6: code 22- according to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu), ¿adverse events that may occur and/or require intervention include, but are not limited to death.
 
Additional Manufacturer Narrative
Correction: g5 pmga/510(k).

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10228202
Report Number2017233-2020-01013
Device Sequence Number3195034
Product Code MIH
UDI-Device Identifier00733132646999
UDI-Public00733132646999
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
PO40043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2022
Device Model NumberTGM454515
Device Catalogue NumberTGM454515
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer06/15/2020
06/15/2020
Initial Report FDA Received Date07/03/2020
Supplement Report FDA Received Date08/11/2020
01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age71 YR